Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 367, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 24, 2019, 4:16 PM CDT for Glasscock County, Howard County, Mitchell County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 24, 2019, 5:04 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Howard County, TX, Mitchell County, TX
The radar
The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
245
WUUS54 KMAF 242116
SVRMAF
TXC173-227-335-242215-
/O.NEW.KMAF.SV.W.0367.190624T2116Z-190624T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
416 PM CDT Mon Jun 24 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Glasscock County in western Texas...
Southwestern Mitchell County in western Texas...
Southeastern Howard County in western Texas...
* Until 515 PM CDT.
* At 416 PM CDT, a severe thunderstorm was located near Forsan, or 15
miles southeast of Big Spring, and is nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Coahoma, Forsan and Sand Springs.
This includes Interstate 20 between mile markers 186 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2116Z 244DEG 4KT 3209 10129
HAIL...1.50IN
WIND...60MPH
$$
103 follow-up statements
985
WWUS54 KMAF 242131
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
431 PM CDT Mon Jun 24 2019
TXC173-227-335-242215-
/O.CON.KMAF.SV.W.0367.000000T0000Z-190624T2215Z/
Glasscock TX-Mitchell TX-Howard TX-
431 PM CDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN GLASSCOCK...SOUTHWESTERN MITCHELL AND SOUTHEASTERN
HOWARD COUNTIES...
At 431 PM CDT, a severe thunderstorm was located near Forsan, or 16
miles southeast of Big Spring, and is nearly stationary.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Coahoma, Forsan and Sand Springs.
This includes Interstate 20 between mile markers 186 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2131Z 258DEG 4KT 3207 10127
HAIL...1.75IN
WIND...60MPH
$$
10627
WWUS54 KMAF 242148
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
448 PM CDT Mon Jun 24 2019
TXC173-227-335-242215-
/O.CON.KMAF.SV.W.0367.000000T0000Z-190624T2215Z/
Glasscock TX-Mitchell TX-Howard TX-
448 PM CDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN GLASSCOCK...SOUTHWESTERN MITCHELL AND SOUTHEASTERN
HOWARD COUNTIES...
At 448 PM CDT, a severe thunderstorm was located 7 miles southeast of
Forsan, or 17 miles northeast of Garden City, moving southeast at 5
mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Coahoma, Forsan and Sand Springs.
This includes Interstate 20 between mile markers 186 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2148Z 336DEG 5KT 3203 10127
HAIL...2.75IN
WIND...60MPH
$$
10739
WWUS54 KMAF 242204
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
504 PM CDT Mon Jun 24 2019
TXC173-227-335-242214-
/O.CAN.KMAF.SV.W.0367.000000T0000Z-190624T2215Z/
Glasscock TX-Mitchell TX-Howard TX-
504 PM CDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3209 10126 3198 10127 3199 10142 3213 10143
3235 10133 3238 10103 3209 10104
TIME...MOT...LOC 2203Z 244DEG 4KT 3204 10125
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:36 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 2:36 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 236 PM CDT Mon Jun 24 2019 .DISCUSSION... Another day, another chance for severe storms across the area this afternoon. In the near term we are monitoring a cold front/outflow boundary that moved into the area last night and has stalled across the Permian Basin. This boundary will be the focus for showers and thunderstorms across the area this afternoon. Temperatures have climbed into the 90's with deep moisture (dew points near 70)residing across the eastern half of the Permian Basin. This has allowed the atmosphere to become unstable with MLCAPE values near 5000 J/kg and very steep lapse rates in place. Storms could quickly become severe with large hail and damaging winds being the main threat. Locations along and east of a Seminole to Odessa to McCamey line have the best chance of seeing any storms. Another chance of storms will exist Tuesday as a weak wave moves across the region. Temperatures will again be above normal with most areas in the upper 90's and lower 100's. Upper ridging builds over our region through the end of the week into this weekend. With that being said, you would think we are in for another hot streak with highs above the century mark every day. This will not be the case as low level flow stays southeast and the dryline is held well to the west. While it will be dry, temperatures will hold around normal each day, which is in the mid 90's for most locations. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 95 69 93 / 20 10 20 0 Carlsbad 66 99 67 97 / 0 20 20 10 Dryden 71 93 71 92 / 20 10 10 0 Fort Stockton 68 97 69 94 / 10 10 10 0 Guadalupe Pass 66 93 67 92 / 0 20 20 10 Hobbs 64 97 65 94 / 10 10 20 0 Marfa 57 92 55 92 / 10 20 10 10 Midland Intl Airport 68 97 70 94 / 10 10 20 0 Odessa 69 98 70 95 / 10 10 20 0 Wink 68 101 68 98 / 10 10 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/29
Hazardous weather outlook, Jun 24, 2:09 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Mon Jun 24 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Mon Jun 24 2019 /109 PM MDT Mon Jun 24 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 24, 4:01 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
401 PM CDT Mon Jun 24 2019
TXZ052-053-063-242130-
Mitchell TX-Glasscock TX-Howard TX-
401 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...
SOUTHWESTERN MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 430 PM
CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forsan, or 14 miles southeast of Big Spring, moving northeast at 20
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Big Spring Country Club
and Big Spring McMahon-Wrinkle Airpark.
This includes Interstate 20 between mile markers 174 and 199.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3208 10116 3209 10126 3205 10126 3204 10130
3224 10156 3240 10120 3215 10095
TIME...MOT...LOC 2100Z 233DEG 17KT 3212 10128
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:01 PM CDT | Special Weather Statement | MAF | Howard | 29 min |
| Jun 24, 4:29 PM CDT | Special Weather Statement | MAF | Dawson | 31 min |
| Jun 24, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Martin | 58 min |
| Jun 24, 5:04 PM CDT | Special Weather Statement | MAF | Dawson | 26 min |
| Jun 24, 5:11 PM CDT | Special Weather Statement | MAF | Howard | 34 min |
| Jun 24, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 66 min |
| Jun 24, 5:32 PM CDT | Special Weather Statement | MAF | Dawson | 28 min |
| Jun 24, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 38 min |
| Jun 24, 5:52 PM CDT | Special Weather Statement | MAF | Borden | 23 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | MAF | Borden | 29 min |
| Jun 24, 6:17 PM CDT | Special Weather Statement | MAF | Borden | 28 min |
| Jun 24, 6:24 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 36 min |
| Jun 24, 6:47 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.